Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 41, NWS Huntsville, AL

June 27, 2016Marshall County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 27, 2016, 3:53 PM CDT for Marshall County, Alabama. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2016, 3:53 PM CDT (20:53 UTC)
Expired
Jun 27, 2016, 4:45 PM CDT
In force
52 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marshall County, AL

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:03 PM CDTTSTM WND DMG3 Ese Hebron, ALA TREE WAS BLOWN DOWN ACROSS BEARDEN ROAD AT COTTON ROAD.
Jun 27, 4:03 PM CDTTSTM WND DMG4 Sse New Hope, ALSMALL BRANCHES WERE REPORTED DOWN ON WALKER ROAD.
Jun 27, 4:32 PM CDTTSTM WND DMG1 Ssw Guntersville, ALA TREE WAS REPORTED BLOWN DOWN ON GUNTER AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS54 KHUN 272053
SVRHUN
ALC095-272145-
/O.NEW.KHUN.SV.W.0041.160627T2053Z-160627T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
353 PM CDT MON JUN 27 2016

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARSHALL COUNTY IN NORTHEASTERN ALABAMA...

* UNTIL 445 PM CDT

* AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORGAN
  CITY... OR 8 MILES NORTH OF ARAB...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GUNTERSVILLE...UNION GROVE...COLUMBUS CITY AND HEBRON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3440 8658 3450 8653 3448 8650 3448 8643
      3450 8639 3452 8639 3451 8637 3452 8636
      3448 8620 3430 8633
TIME...MOT...LOC 2053Z 292DEG 17KT 3444 8647 

HAIL...1.00IN
WIND...60MPH
 
$$

JMS
3 follow-up statements
098 
WWUS54 KHUN 272116
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
416 PM CDT MON JUN 27 2016

ALC095-272145-
/O.CON.KHUN.SV.W.0041.000000T0000Z-160627T2145Z/
MARSHALL AL-
416 PM CDT MON JUN 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL MARSHALL COUNTY...

AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GUNTERSVILLE... MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GUNTERSVILLE...UNION GROVE...COLUMBUS CITY AND HEBRON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3440 8658 3450 8653 3448 8650 3448 8643
      3450 8639 3452 8639 3451 8637 3452 8636
      3448 8620 3430 8633
TIME...MOT...LOC 2114Z 282DEG 17KT 3444 8634 

HAIL...1.00IN
WIND...60MPH
 
$$

JMS
694 
WWUS54 KHUN 272141
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
441 PM CDT MON JUN 27 2016

ALC095-272145-
/O.CON.KHUN.SV.W.0041.000000T0000Z-160627T2145Z/
MARSHALL AL-
441 PM CDT MON JUN 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL MARSHALL COUNTY...

AT 439 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GUNTERSVILLE... MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GUNTERSVILLE...UNION GROVE...COLUMBUS CITY AND HEBRON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3440 8658 3450 8653 3448 8650 3448 8643
      3450 8639 3452 8639 3451 8637 3452 8636
      3448 8620 3430 8633
TIME...MOT...LOC 2139Z 292DEG 11KT 3442 8629 

HAIL...1.00IN
WIND...60MPH
 
$$

JMS
941 
WWUS54 KHUN 272143
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
443 PM CDT MON JUN 27 2016

ALC095-272153-
/O.EXP.KHUN.SV.W.0041.000000T0000Z-160627T2145Z/
MARSHALL AL-
443 PM CDT MON JUN 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARSHALL COUNTY WILL
EXPIRE AT 445 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3440 8658 3450 8653 3448 8650 3448 8643
      3450 8639 3452 8639 3451 8637 3452 8636
      3448 8620 3430 8633
TIME...MOT...LOC 2141Z 292DEG 17KT 3442 8629 

$$

JMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:23 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 27, 2:23 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
223 PM CDT MON JUN 27 2016

.DISCUSSION...
At 19z, showers and thunderstorms were continuing to develop and
overspread the forecast area from the west and northwest along and
ahead of a convergent boundary/pre-frontal trough. This boundary was
extending southwest out of middle Tennessee into north Mississippi.
Dewpoint temps ahead of the storms had increased into the low-mid 70s
except for northeast Alabama, where the lower atmosphere had mixed
out a bit with dewpoint temps there in the upper 60s. Will continue
into the evening with likely to occasional shra/tsra and will slowly
lessen pops with time into the overnight hours as the RAP/HRRR and
Hi-Res short term models indicate that there should be some
subsidence that will move southeast into the area behind the initial
band of shra/tsra across the area.

The short term models are indicative that the main cold front should
shift southeast into middle Tennessee by 12z Tuesday and through the
southern portions of the forecast area by 18z Tuesday. Will maintain
low chance pops for Tuesday due to the proximity of the cold front to
the forecast area. Expecting that afternoon heating/instability and
still decent PWAT values above an inch, should contribute to at least
low chance pops across the region. The cold front is progged by the
models to be well south of the forecast area by Tuesday night with
high pressure building southeast out of the midwest toward the
Tennessee valley.

A mid to upper level northwest flow aloft will result in dry and
cooler weather for the forecast area through Thursday. Both the GFS
and ECMWF models are in similar agreement involving the southeast
movement of the next cold front through the midwest. The upper flow
is expected to become also more zonal by Friday as a short wave is
expected to move slowly east-southeast through the southern plains
along the frontal boundary. Will slowly increase pops into the chance
category by Saturday as the frontal boundary and short wave get a
little closer to the forecast area. By Saturday, the ECMWF model
indicated that the frontal boundary should stall out over middle
Tennessee, while the GFS model characteristically indicated that the
cold front would make it into north Alabama. Will follow closer to
the more conservative ECMWF model involving the frontal placement.
The nearly stationary cold front is expected to slowly shift
southward to close to the forecast area by Sunday and have gone with
higher chance pops from Sunday through Monday. As far as temps are
concerned, will trend more toward the slightly cooler GFS temps
through the extended forecast periods.

TT

&&

.AVIATION...
(Issued 1237 PM CDT MON JUN 27 2016)
For 18Z TAFs: VFR conditions will prevail outside of any thunderstorm
activity through the TAF period. Boundaries are currently developing
showers and thunderstorms and will continue to do so into this
evening. A stratus deck or fog development is possible toward
sunrise, however due to low confidence at this time, left it out
of the TAFs.

JMS

&&

.PRELIMINARY POINT TEMPS/POPS...
Huntsville    71  90  66  89 /  60  30  10  10
Shoals        71  91  68  90 /  70  30  10  10
Vinemont      70  89  66  88 /  60  30  10  10
Fayetteville  69  88  65  87 /  70  30  10  10
Albertville   70  88  66  89 /  60  30  10  10
Fort Payne    70  88  65  87 /  60  30  10  10

&&

.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 27, 2:32 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
232 PM CDT MON JUN 27 2016

ALZ001>010-016-TNZ076-096-097-281000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
232 PM CDT MON JUN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THROUGH THE
AFTERNOON ACROSS THE REGION AS A UPPER LEVEL DISTURBANCE MOVES ACROSS
THE AREA. THE MAIN IMPACTS FROM ANY STORMS THAT DEVELOP WILL BE WIND
GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS. THE THUNDERSTORM ACTIVITY
WILL BEGIN TO TAPER OFF TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ON TUESDAY...A COLD FRONT WILL REMAIN IN VICINITY OF THE AREA...WITH
CONTINUING CHANCES OF THUNDERSTORMS ACROSS THE TENNESSEE VALLEY...
MAINLY THROUGH EARLY AFTERNOON. GUSTY WINDS AND HEAVY RAIN ARE
POSSIBLE IN STRONGER STORMS.

MORE THUNDERSTORMS ARE EXPECTED FROM FRIDAY THROUGH SUNDAY AS ANOTHER
COLD FRONT APPROACHES THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

TT

In the hours before

Local storm report, Jun 27, 11:05 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1105 AM CDT MON JUN 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     TSTM WND DMG     1 WSW VALHERMOSO SPRING 34.50N 86.70W
06/26/2016                   MORGAN             AL   EMERGENCY MNGR

            A TREE WAS DOWNED ONTO A HOME DUE TO THUNDERSTORM WINDS.

&&

TT
Special weather statement, Jun 27, 12:58 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1258 PM CDT MON JUN 27 2016

ALZ001>003-271845-
LAUDERDALE AL-COLBERT AL-FRANKLIN AL-
1258 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...SOUTHEASTERN
COLBERT AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 145 PM CDT...

AT 1258 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
COLLINWOOD TO 6 MILES NORTH OF BELGREEN...AND MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...
KILLEN...LITTLEVILLE...ST. FLORIAN...
UNDERWOOD-PETERSVILLE AND CROOKED OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3501 8782 3500 8749 3438 8763 3451 8793
TIME...MOT...LOC 1758Z 284DEG 8KT 3503 8774 3457 8784

JMS
Special weather statement, Jun 27, 2:33 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
233 PM CDT MON JUN 27 2016

ALZ005-006-TNZ076-096-097-272015-
MADISON AL-LIMESTONE AL-MOORE TN-FRANKLIN TN-LINCOLN TN-
233 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
LIMESTONE...MOORE...NORTHWESTERN FRANKLIN AND LINCOLN COUNTIES UNTIL
315 PM CDT...

AT 233 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF SHELBYVILLE
TO NEAR ARDMORE...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN HUNTSVILLE...MADISON...ATHENS...WINCHESTER...FAYETTEVILLE...
LYNCHBURG...MERIDIANVILLE...MOORES MILL...HAZEL GREEN AND DECHERD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3539 8628 3538 8625 3537 8628 3534 8624
      3533 8620 3536 8616 3531 8596 3462 8690
      3484 8722 3491 8721 3500 8708 3499 8684
      3519 8683 3531 8665 3533 8660 3537 8658
      3536 8649 3532 8642 3535 8641 3541 8626
TIME...MOT...LOC 1933Z 296DEG 16KT 3553 8630 3501 8692

JMS
Special weather statement, Jun 27, 2:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 PM CDT MON JUN 27 2016

ALZ009-272030-
JACKSON AL-
256 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON COUNTY UNTIL
330 PM CDT...

AT 255 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SCOTTSBORO. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...HOLLYWOOD...LANGSTON...LARKINSVILLE AND LIM ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR CENTRAL LAKE GUNTERSVILLE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3447 8608 3449 8610 3451 8611 3451 8610
      3453 8611 3453 8613 3452 8614 3453 8614
      3453 8615 3454 8614 3455 8615 3460 8615
      3460 8624 3475 8615 3471 8593
TIME...MOT...LOC 1955Z 297DEG 2KT 3465 8613

BCC
Special weather statement, Jun 27, 3:22 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
322 PM CDT MON JUN 27 2016

ALZ006>009-TNZ076-096-097-272115-
MARSHALL AL-MORGAN AL-MADISON AL-JACKSON AL-MOORE TN-FRANKLIN TN-
LINCOLN TN-
322 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
SOUTHEASTERN MORGAN...MADISON...JACKSON...SOUTHEASTERN MOORE...
FRANKLIN AND SOUTHEASTERN LINCOLN COUNTIES UNTIL 415 PM CDT...

AT 322 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ESTILL SPRINGS TO NEAR
NEW MARKET TO NEAR TRIANA...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...SCOTTSBORO...WINCHESTER...ARAB...
REDSTONE ARSENAL...MOORES MILL...MERIDIANVILLE...
DECHERD AND ESTILL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3535 8606 3534 8604 3528 8591 3522 8586
      3499 8586 3498 8574 3471 8592 3429 8647
      3430 8648 3431 8664 3443 8691 3455 8679
      3464 8679 3496 8646 3536 8626 3533 8620
      3536 8616
TIME...MOT...LOC 2022Z 299DEG 35KT 3533 8610 3490 8636 3451 8677

JMS
Special weather statement, Jun 27, 3:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
339 PM CDT MON JUN 27 2016

ALZ008-010-272115-
MARSHALL AL-DE KALB AL-
339 PM CDT MON JUN 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL AND
SOUTHWESTERN DE KALB COUNTIES UNTIL 415 PM CDT...

AT 337 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
FROM NEAR ALBERTVILLE TO GERALDINE...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBERTVILLE...BOAZ...GUNTERSVILLE...COLLINSVILLE...CROSSVILLE...
GERALDINE...DOUGLAS...LAKEVIEW...KILPATRICK AND WHITON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3426 8581 3424 8581 3424 8584 3420 8585
      3420 8611 3418 8614 3418 8619 3410 8630
      3420 8640 3429 8647 3442 8630 3441 8585
      3426 8579
TIME...MOT...LOC 2037Z 290DEG 10KT 3428 8626

JMS

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:13 PM CDTSpecial Weather StatementHUNMarshall32 min
Jun 27, 12:58 PM CDTSpecial Weather StatementHUNColbert, Lauderdale47 min
Jun 27, 2:33 PM CDTSpecial Weather StatementHUNLimestone42 min
Jun 27, 2:56 PM CDTSpecial Weather StatementHUNJackson34 min
Jun 27, 3:22 PM CDTSpecial Weather StatementHUNJackson, Madison, Morgan53 min
Jun 27, 3:39 PM CDTSpecial Weather StatementHUNMarshall36 min
Jun 27, 4:10 PM CDTSpecial Weather StatementHUNCullman50 min
Jun 27, 4:36 PM CDTSpecial Weather StatementHUNJackson24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.